Missouri, 2004Flood in Missouri, August 28 to 29, 2004
August 28 to 29, 2004 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 28, 2:17 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 28, 2:17 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 AM CDT SAT AUG 28 2004
.DISCUSSION...
THE HEAVY RAINFALL EVENT APPEARS TO BE BEGINNING TO COME TO AN END
ACROSS THE FORECAST AREA EARLY THIS MORNING...AS AREAL COVERAGE AND
INTENSITY OF CONVECTION ON RADAR IMAGERY CONTINUES TO DECREASE. THIS
TREND IS SUPPORTED BY LATEST IR SATELLITE IMAGERY...WHICH PORTRAYS
SIGNIFICANT CLOUD TOP WARMING. CURRENT ANALYSIS OF SURFACE
OBSERVATIONS INDICATES THAT THE FRONT IS STILL LOCATED ROUGHLY ALONG
A SOUTH KANSAS CITY TO KIRKSVILLE LINE. DUE TO THE POTENTIAL FOR
ADDITIONAL TRAINING OF CELLS TO EASILY EXACERBATE CURRENT FLOODING
PROBLEMS...WILL HOLD ONTO THE FLOOD WATCH UNTIL ITS 6 AM EXPIRATION.
WILL TAPER POPS TO BELOW 20 PERCENT BY THIS AFTERNOON...AS EXPECT
THE FRONT WILL HAVE ENTIRELY EXITED THE CWA BY 18Z. THIS WILL BE THE
FINALE TO A WEEKS WORTH OF ACTIVE WEATHER...AS SURFACE HIGH PRESSURE
BUILDS IN LATE SATURDAY AND SUNDAY. THE PRESENCE OF THE LOW-LEVEL
RIDGE AND SATURATED GROUND CONDITIONS WILL LIKELY SET THE STAGE FOR
FOG FORMATION OVERNIGHT SATURDAY INTO SUNDAY...SO HAVE TWEAKED
GRIDS/ZONES ACCORDINGLY.
AS FAR AS TEMPERATURES ARE CONCERNED...LEANED TOWARD THE LOWER END
OF GUIDANCE TODAY DUE TO SATURATED GROUND CONDITIONS AND NORTHERLY
LOW LEVEL FLOW. TEMPERATURES WILL MODERATE TO NEAR NORMAL READINGS
EARLY IN THE UPCOMING WORK WEEK AS WEAK RIDGING BUILDS OVER THE
SOUTHWEST CONUS.
SCHMIT
&&
.PREV DISCUSSION
320 PM CDT FRI...
GOING FORECAST LOOKS GOOD...WITH COLD FRONT POSITIONED FROM ROUGHLY
BETHANY TO MUSCOTAH KANSAS...AND INITIATION OCCURRING AT THE
ANTICIPATED TIME. SEVERE THUNDERSTORM WATCH UPDATED TO INCLUDE MUCH
OF WESTERN MISSOURI AND EASTERN KANSAS THROUGH 9 PM. GIVEN SHEAR
PROFILES...ANTICIPATE MOSTLY A MULTICELLULAR...HAIL/DAMAGING WIND
THREAT WITH THESE STORMS. SLOW MOVING FRONT WILL LIKELY BRING A
CONSIDERABLE AMOUNT OF RAIN TO NORTHCENTRAL MISSOURI...MOST NOTABLY
NORTH OF INTERSTATE 70 AND EAST OF INTERSTATE 35. WITH A
CONSIDERABLE AMOUNT OF AVAILABLE MOISTURE...FLASH FLOOD WATCH IN
EFFECT THROUGH EARLY MORNING HOURS.
FOLLOWING THE FRONT...CONDITIONS LOOK TO DRY OUT BY MID SATURDAY
INTO SUNDAY. HIGH PRESSURE BUILDS IN FROM THE HIGH PLAINS...ENDING
THE WEEK OF ACTIVE WEATHER. NORTHWEST FLOW ALOFT WILL SHIFT MOST
ACTIVITY INTO AREAS OF NORTHERN IOWA AND MINNESOTA...WITH RIDGING
MOVING INTO PLACE BY MID WEEK. THEREFORE...DRY FORECAST WILL REMAIN
IN TACT UNTIL FURTHER MODEL RUNS ADVERTISE OTHERWISE. TEMPERATURES
REBOUND TO NEAR NORMAL VALUES BY THE END OF THE WEEK...WITH STRONG
WARM ADVECTION PRIOR TO NEXT STORM SYSTEM ON SATURDAY.
LEINS
1017 AM CDT FRI...
UPDATES TO FORECAST FORTHCOMING TO INCLUDE NEW SEVERE THUNDERSTORM
WATCH ALONG AND SOUTH OF THE MISSOURI RIVER UNTIL 3 PM...AND TO
ISSUE A FLOOD WATCH FOR TONIGHT FOR MOST AREAS. THUNDERSTORMS
ATTEMPTING TO DEVELOP ALONG RESIDUAL OUTFLOW BOUNDARIES FROM CENTRAL
INTO WEST CENTRAL MISSOURI. MLCAPES THIS MORNING ALREADY AT OR
ABOVE 3000 J/KG ACROSS WESTERN MISSOURI THIS MORNING...AND SATELLITE
IMAGERY AND A LOOK OUT THE DOOR INDICATES DEVELOPING CU FIELD FROM
CONVECTION OVER NORTHEAST MISSOURI EXTENDING SOUTHWEST TO NEAR
PLEASANT HILL. STORMS THIS MORNING ARE DEVELOPING WELL AHEAD OF THE
MAIN SURFACE FRONT...WHICH IS STILL WELL NORTH OF KANSAS CITY
ROUGHLY FROM JUST SOUTH OF FALLS CITY TO NEAR BETHANY. MUCH OF THIS
AREA REMAINS CAPPED TO SURFACE DEVELOPMENT AT THE MOMENT.
EXPECT TWO DISTINCT ROUNDS OF STORMS TODAY. THE FIRST WILL AFFECT
MAINLY AREAS SOUTH OF I-70 THROUGH THIS AFTERNOON...WITH THE MORE
SIGNIFICANT THREAT FOR FLOODING RAIN AND SEVERE STORMS LATE THIS
AFTERNOON AND INTO TONIGHT...WHEN WE TAP INTO THE BOUNDARY LAYER.
PRECIPITABLE WATER VALUES REMAIN QUITE HIGH...AND 12Z MODEL QPF
INDICATIVE OF A WIDESPREAD 1-2 INCH RAIN EVENT LATER TONIGHT. HAVE
HOISTED A FLOOD WATCH WITH THIS CONCERN IN MIND FOR TONIGHT.
WILL ALSO KEEP A CLOSE EYE ON AFTERNOON HEAT INDICES...WHICH MAY
FLIRT WITH THE 100-105 DEGREE RANGE THIS AFTERNOON SOUTH OF THE
MISSOURI RIVER.
HUDSON
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH IN EFFECT UNTIL 6 AM ALL COUNTIES.
MO...FLOOD WATCH IN EFFECT UNTIL 6 AM ALONG AND SOUTH OF A ST JOSEPH
TO BETHANY LINE.
WFO EAX
Hazardous weather outlook, Aug 28, 4:35 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 AM CDT SAT AUG 28 2004
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291100-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END ACROSS THE
OUTLOOK AREA THIS MORNING. ALTHOUGH ADDITIONAL RAINFALL AMOUNTS ARE
EXPECTED TO BE MINOR THIS MORNING...EXCESS RUNOFF FROM LAST NIGHTS
RAINFALL HAS RESULTED IN NUMEROUS ROAD CLOSURES AND RIVER
FLOODING...MAINLY ALONG AND NORTH OF INTERSTATE 70.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AREAS OF FOG ARE EXPECTED TO DEVELOP BY EARLY SUNDAY MORNING.
MOTORISTS SHOULD EXERCISE CAUTION...AS VISIBILITIES IN SOME AREAS MAY
FALL BELOW ONE HALF MILE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.
SCHMIT
In the hours before
Local storm report, Aug 28, 12:24 AM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
124 AM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 1 N LEMONS 40.41N 93.05W
08/27/2004 PUTNAM MO LAW ENFORCEMENT
SOUTHBOUND HIGHWAY 5 CLOSED
&&
SFLocal storm report, Aug 28, 4:21 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 AM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0308 AM FLASH FLOOD 3 N MILAN 40.25N 93.12W
08/28/2004 SULLIVAN MO LAW ENFORCEMENT
HIGHWAY 5 NORTH OF MILAN CLOSED DUE TO WATER OVER THE
ROAD. SEVERAL OTHER RURAL ROADS CLOSED.
&&
SFLocal storm report, Aug 28, 4:25 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 AM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1208 AM FLASH FLOOD 3 SW BOSWORTH 39.44N 93.38W
08/28/2004 CARROLL MO LAW ENFORCEMENT
ROUTE UU CLOSED DUE WATER OVER ROADWAY.
&&
SCHMITLocal storm report, Aug 28, 5:10 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
610 AM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST UNIONVILLE 40.48N 93.00W
08/27/2004 60 MPH PUTNAM MO TRAINED SPOTTER
0430 PM HAIL UNIONVILLE 40.48N 93.00W
08/27/2004 0.88 INCH PUTNAM MO TRAINED SPOTTER
0442 PM HEAVY RAIN UNIONVILLE 40.48N 93.00W
08/27/2004 1.90 INCH PUTNAM MO TRAINED SPOTTER
0445 PM TSTM WND DMG 4 NE GRAYSVILLE 40.49N 92.70W
08/27/2004 PUTNAM MO TRAINED SPOTTER
LARGE TREES DOWN ALONG COUNTY ROAD FF
0530 PM FLASH FLOOD 3 ENE LEMONS 40.41N 93.00W
08/27/2004 PUTNAM MO TRAINED SPOTTER
WATER COVERING ROAD INTERSECTION OF STATE ROUTE HH AND 5.
0530 PM FLASH FLOOD 6 NNE LEMONS 40.47N 93.00W
08/27/2004 PUTNAM MO TRAINED SPOTTER
SEVERAL ROADS FLOODED IN UNIONVILLE, STATE ROUTE UU AND
HIGHWAY 136 FLOODED.
0530 PM FLASH FLOOD 1 N LEMONS 40.41N 93.05W
08/27/2004 PUTNAM MO LAW ENFORCEMENT
SOUTHBOUND HIGHWAY 5 CLOSED
0607 PM FLASH FLOOD 2 NNW GALT 40.15N 93.40W
08/27/2004 GRUNDY MO AMATEUR RADIO
WATER COVERING ROAD NEAR 100TH STREET AND STATE ROUTE J
0607 PM FLASH FLOOD 2 NNW GALT 40.15N 93.40W
08/27/2004 GRUNDY MO AMATEUR RADIO
WATER COVERING ROAD AT 100TH STREET AND STATE ROUTE J
0610 PM TSTM WND DMG 8 NW MILAN 40.28N 93.23W
08/27/2004 SULLIVAN MO LAW ENFORCEMENT
LARGE TREES BLOCKING ROAD
0621 PM HAIL LANSING 39.25N 94.89W
08/27/2004 0.88 INCH LEAVENWORTH KS EMERGENCY MNGR
0644 PM HAIL SHAWNEE 39.02N 94.80W
08/27/2004 0.75 INCH JOHNSON KS BROADCAST MEDIA
PENNY SIZE HAIL IN NORTHWESTERN SHAWNEE.
0650 PM HAIL KANSAS CITY KS 39.12N 94.73W
08/27/2004 0.75 INCH WYANDOTTE KS EMERGENCY MNGR
126TH AND STATE.
0659 PM FLASH FLOOD 2 W MILAN 40.20N 93.16W
08/27/2004 SULLIVAN MO LAW ENFORCEMENT
BRIDGE WASHED OUT ALONG STATE ROUTE PP, WATER OVER THE
ROAD ALONG STATE ROUTE D IN GREEN CASTLE, INTERSECTIONS
OF STATE ROUTES J AND Y WITH STATE ROUTE 6 UNDER WATER
0716 PM HAIL DENTON 39.73N 95.27W
08/27/2004 0.88 INCH DONIPHAN KS LAW ENFORCEMENT
REPORTED BY DONIPHAN COUNTY SO.
0740 PM TSTM WND DMG KANSAS CITY 39.12N 94.55W
08/27/2004 JACKSON MO AMATEUR RADIO
10 INCH TREE DOWN ALONG AT 51ST AND WORNALL.
0745 PM FLASH FLOOD KANSAS CITY 39.12N 94.55W
08/27/2004 JACKSON MO FIRE DEPT/RESCUE
ROADS COVERED ON WARD PARKWAY.
0801 PM HAIL ROELAND PARK 39.04N 94.64W
08/27/2004 0.75 INCH JOHNSON KS PUBLIC
0817 PM HAIL ST JOSEPH 39.76N 94.85W
08/27/2004 0.88 INCH BUCHANAN MO AMATEUR RADIO
0817 PM FLASH FLOOD 5 W BUCKNER 39.13N 94.29W
08/27/2004 JACKSON MO AMATEUR RADIO
WATER OVER 24 HIGHWAY
0817 PM FLASH FLOOD 4 E JAMESPORT 39.97N 93.73W
08/27/2004 GRUNDY MO PUBLIC
WATER IS APPROX 16-24 INCHES DEEP ACROSS COUNTY ROAD F 1
MILE WEST OF U HIGHWAY.
0817 PM FLASH FLOOD 1 N LOCK SPRINGS 39.86N 93.78W
08/27/2004 DAVIESS MO EMERGENCY MNGR
V HIGHWAY AND 190 HIGHWAY. 10 INCHES OF WATER FLOWING
ACROSS LOW WATER CROSSING.
0817 PM HAIL LEAVENWORTH 39.32N 94.92W
08/27/2004 0.88 INCH LEAVENWORTH KS PUBLIC
0840 PM FLASH FLOOD MISSION 39.03N 94.66W
08/27/2004 JOHNSON KS EMERGENCY MNGR
NORTHBOUND RAMP TO SOUTHWEST TRAFFICWAY CLOSED DUE TO
HIGH WATER. HIGHWAY REMAINS OPEN.
0840 PM FLASH FLOOD KANSAS CITY KS 39.12N 94.73W
08/27/2004 WYANDOTTE KS EMERGENCY MNGR
INTERSTATE 35 NEAR TURKEY CREEK CLOSED DUE TO WATER OVER
ROADWAY.
0845 PM FLASH FLOOD MISSION 39.03N 94.66W
08/27/2004 JOHNSON KS AMATEUR RADIO
INTERSTATE 35 SOUTH OF LAMAR CLOSED DUE TO WATER OVER THE
ROADWAY.
0900 PM FLASH FLOOD TONGANOXIE 39.11N 95.08W
08/27/2004 LEAVENWORTH KS LAW ENFORCEMENT
6TH AND CHURCH CLOSED DUE TO WATER FLOWING OVER THE ROAD.
0930 PM FLASH FLOOD 2 N LOCK SPRINGS 39.88N 93.78W
08/27/2004 DAVIESS MO LAW ENFORCEMENT
EIGHT INCHES OF WATER OVER THE ROAD NEAR THE INTERSECTION
OF ROUTE V AND 190.
0945 PM FLASH FLOOD MACON 39.74N 92.47W
08/27/2004 MACON MO LAW ENFORCEMENT
ROUTE PP AND DD CLOSED DUE TO WATER OVER ROADWAY.
0945 PM FLASH FLOOD ATLANTA 39.90N 92.48W
08/27/2004 MACON MO LAW ENFORCEMENT
ROUTE J CLOSED DUE TO WATER OVER THE ROADWAY.
0945 PM FLASH FLOOD KANSAS CITY KS 39.12N 94.73W
08/27/2004 WYANDOTTE KS BROADCAST MEDIA
STATE HIGHWAY K32 CLOSED DUE TO WATER OVER THE ROADWAY.
42ND STREET AND KANSAS AVENUE CLOSED DUE TO WATER OVER
THE ROADWAY.
0945 PM FLASH FLOOD NEW CAMBRIA 39.78N 92.75W
08/27/2004 MACON MO LAW ENFORCEMENT
HIGHWAY 36 CLOSED NEAR NEW CAMBRIA DUE TO WATER OVER
ROADWAY.
0950 PM FLASH FLOOD CHILLICOTHE 39.79N 93.55W
08/27/2004 LIVINGSTON MO CO-OP OBSERVER
HIGHWAY 136 NEAR CHILLICOTHE CLOSED DUE TO WATER OVER THE
ROADWAY.
0950 PM FLASH FLOOD BROOKFIELD 39.79N 93.08W
08/27/2004 LINN MO LAW ENFORCEMENT
HIGHWAY 36 CLOSED BETWEEN BROOKFIELD AND CHILLICOTHE.
HALF OF THE ROADS IN BROOKFIELD ARE CLOSED.
1000 PM FLASH FLOOD MOSBY 39.32N 94.30W
08/27/2004 CLAY MO LAW ENFORCEMENT
HIGHWAY 69 NEAR MOSBY CLOSED DUE TO WATER OVER ROADWAY.
1000 PM FLASH FLOOD BIRMINGHAM 39.17N 94.45W
08/27/2004 CLAY MO LAW ENFORCEMENT
RANDOLPH AND NORTHEAST BIRMINGHAM NEAR AMERISTAR CASINO
CLOSED DUE TO WATER OVER THE ROADWAY.
1000 PM FLASH FLOOD PLATTE WOODS 39.23N 94.65W
08/27/2004 PLATTE MO LAW ENFORCEMENT
WATER OVER THE ROADWAY AT GREEN HILLS AND 9 HIGHWAY AND
AT MELODY AND CROSSROADS.
1001 PM FLASH FLOOD BROOKFIELD 39.79N 93.08W
08/27/2004 LINN MO LAW ENFORCEMENT
WATER COVERING THE ROADWAY ALONG ROUTES P, M, B AND
HIGHWAY 36.
1020 PM FLASH FLOOD KANSAS CITY KS 39.12N 94.73W
08/27/2004 WYANDOTTE KS BROADCAST MEDIA
INTERSTATE 635 CLOSED NEAR INTERSTATE 70 DUE TO WATER
OVER THE ROADWAY.
1120 PM FLASH FLOOD 1 N BRAYMER 39.60N 93.80W
08/27/2004 CALDWELL MO LAW ENFORCEMENT
NUMEROUS SIDE ROADS CLOSED DUE TO WATER OVER THE ROADWAY.
CREEK NEAR HIGHWAY A NORTH OF BRAYMER BEGINNING TO COME
OUT OF BANKS ONTO ROADWAY.
1135 PM FLASH FLOOD RICHMOND 39.28N 93.97W
08/27/2004 RAY MO LAW ENFORCEMENT
WATER COVERING CITY STREETS IN RICHMOND.
1137 PM FLASH FLOOD TRENTON 40.08N 93.60W
08/27/2004 GRUNDY MO AMATEUR RADIO
MUDDY CREEK OUT OF ITS BANKS NEAR TRENTON MUNICIPAL
AIRPORT AND THOMPSON CREEK OUT ITS BANKS NEAR CROWDER
STATE PARK.
1141 PM FLASH FLOOD TONGANOXIE 39.11N 95.08W
08/27/2004 LEAVENWORTH KS EMERGENCY MNGR
TONGANOXIE CREEK AND STRANGER CREEKS OUT OF THEIR BANKS
FROM TONGANOXIE DOWNSTREAM...NUMEROUS ROADS COVERED WITH
WATER.
1208 AM FLASH FLOOD 3 SW BOSWORTH 39.44N 93.38W
08/28/2004 CARROLL MO LAW ENFORCEMENT
ROUTE UU CLOSED DUE WATER OVER ROADWAY.
0308 AM FLASH FLOOD 3 N MILAN 40.25N 93.12W
08/28/2004 SULLIVAN MO LAW ENFORCEMENT
HIGHWAY 5 NORTH OF MILAN CLOSED DUE TO WATER OVER THE
ROAD. SEVERAL OTHER RURAL ROADS CLOSED.
&&
SCHMITFlood, Buchanan
- When
- August 28, 5:30 AM CST to August 29, 3:00 AM CST
- Where
- Buchanan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
The Platte River near Agency crested at 23.45 feet, or 3.45 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Vermont, August 28, 2004$1.7 million · 1 event
- Flash Flooding in Ohio, August 28, 2004$1.3 million · 4 events
- Flash Flooding in Illinois, August 28, 2004$500,000 · 7 events
- Hail and Damaging Winds in Ohio, August 28, 2004$200,000 · 1.75 in hail · 11 events
- Flash Flooding and Hail in Tennessee, August 28, 2004$180,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Illinois, August 28, 2004$150,000 · 1 in hail · 3 events
- Flash Flood and Hail in Mississippi, August 28, 2004$95,000 · 50 kt wind · 4 events
- Tornado and Damaging Winds in Texas, August 28, 20041 injured · $60,000 · F0 · 4 events
- Damaging Wind in Indiana, August 28, 2004$50,000 · 55 kt wind · 1 event
- Damaging Wind in Missouri, August 28, 2004$25,000 · 60 kt wind · 1 event
- Lightning Strike in New York, August 28, 2004$20,000 · 1 event
- Marine Thunderstorm Winds in Lake Erie, August 28, 200410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420809.